Jump to content

jurstin: Hello! I recently tapered off Zoloft and I'm not feeling great.


jurstin

Recommended Posts

I was on Zoloft (100mg) for about 5 or so years. Things were pretty good, but not perfect, so I decided I'd slowly taper off and try to work things out without any antidepressants. I realize now that I tapered off far too quickly. Apparently I am a fool because I didn't mark the dates of my taper. I'd say it was somewhere around May 2021 I halved my dose to 50mg until about mid July 2021 where I ran out and stopped taking them altogether. So it's been roughly a month without antidepressants.

At first my brain was a bit foggy and I was feeling those occasional little brain zaps, but that has passed. Unfortunately, now I find myself more irritable and tired and feeling down most of the time. I've been slowly getting back towards a regular workout routine which helps a lot, but that takes some time to become a regular thing again. I suppose my question is... how long should this last? Should I start Zoloft up again (or another drug) and more properly taper off or is that a dumb idea? Any thoughts, suggestions, or anecdotes would be helpful. Thanks! 

Edited by arbor
Link to comment
  • arbor changed the title to jurstin: Hello! I recently tapered off Zoloft and I'm not feeling great.
  • Moderator

Welcome @jurstin to SA.

 

It sounds like you are experiencing the not uncommon effects of rapid withdrawal from psycho-meds.  I'm glad the brain zaps have passed and that you're able to resume a light, regular workout routine.  These are good signs that your nervous system is moving in the direction of healing.

 

To get you started and to give you the most pertinent information, could you complete your signature to include the dates and dosages (or as close as you can recall) of your taper and final use of your drugs from the last two years.  Here's a link that can help you with that:

Account Settings – Create or Edit a signature.

 

On 8/11/2021 at 6:44 PM, jurstin said:

now I find myself more irritable and tired and feeling down most of the time

Yes, unfortunately w/d has these effects--as you might notice, reading other members' posts.

 

On 8/11/2021 at 6:44 PM, jurstin said:

how long should this last?

This is certainly a baffling question.  It can be an added difficulty that no one knows the answer.  No research has been done.  From the testimonies on this site, it appears to vary among individuals quite a bit.  Here are links on the subject that perhaps you'll find helpful:

 

Are We There Yet? How Long Is Withdrawal Going To Take ..

 

What is Withdrawal Syndrome?

 

How Psychiatric Drugs Remodel Your Brain

 

On 8/11/2021 at 6:44 PM, jurstin said:

Should I start Zoloft up again (or another drug) and more properly taper off

This is certainly not a dumb idea, and because you're still close to your last dose, may be an option for you to consider.  This link can give you more detailed information, and if you decide to try this, moderators can help you with approaches based on the theories below:

about-reinstating-and-stabilizing-to-reduce-withdrawal-symptoms

 

Cold Turkey and Too Fast Tapers

 

It can be challenging to read all this when our brains are tired.  I recommend knowing what your reinstating option might mean for you right away because the longer you wait the less likely it works to stabilize your system, and can instead, set you back.

 

This is your Introduction site where you can ask questions and connect with other members.

I'm glad you've found us. 

Arbor

Zoloft: 1995 - 2015

Prozac: 2015 - 2018 (tapered from 40mg x day on July 31 to 30mg on August 31 to 20mg on September 31 to 10mg October 31 to 0mg on  December 15, 2018

Gabapentin: 2016 to 2019  (tapered from 300mg x day to 150mg on August 31, 2019 to 75mg on September 15 to 50mg on September 31 to 25ishmg on October 15 to 0mg on December 1, 2019

Enalapril: 2010 - 2019

Lipitor: 2017 -2017

Metformin: 2000 - 2020

Liothyronine: 2007 - 2019

Levothyroxine: 2000 - 

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy